MAUDE Adverse Event Report: CORDIS CASHEL SABER 7MM6CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL SABER 7MM6CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48007006S
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 17539125 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the shaft of a saber balloon catheter had a leak.There was no reported patient injury.The procedure was completed with another saber pta balloon catheter.There was no difficulty removing the product from the hoop or protective balloon cover.The device was prepped per the instructions for use.There was unusual force used during the procedure.Contrast leaked out of the catheter.The balloon was still able to be inflated, despite the leak in the catheter.There are no procedural films or cd¿s available for review.Additional procedural details were requested but are unknown.
 
Additional Manufacturer Narrative
The shaft of a saber balloon catheter had a leak.There was no reported patient injury.The procedure was completed with another saber pta balloon catheter.There was no difficulty removing the product from the hoop or protective balloon cover.The device was prepped per the instructions for use.There was unusual force used during the procedure.Contrast leaked out of the catheter.The balloon was still able to be inflated, despite the leak in the catheter.There are no procedural films or cd¿s available for review.Additional procedural details were requested but are unknown.The product was returned for analysis.A non-sterile saber 7mm x 6cm 90 balloon catheter was returned.Per visual analysis the balloon catheter was coiled inside of a clear plastic bag.The product was unpacked and received without the balloon being inflated.No damages or anomalies were observed on the balloon or the rest of the device.The guide wire lumen was flushed and a lab sample guide wire was inserted through it.A stopcock (three-way valve) was attached to the inflation lumen port in order to apply negative pressure and purge the balloon of air.The inflator/deflator device was attached to the inflation lumen.The device nominal pressure is 6atm (six atmospheres).The balloon inflation test was done applying pressure with the inflator/deflator device until the manometer reached the nominal pressure of 6atm, the balloon inflated as expected and no leakage on the catheter was detected.Balloon inflation pressure remained steady.A product history record (phr) review of lot 17539125 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿body/shaft - leakage¿ was not confirmed by analysis of the returned device as functional analysis was performed successfully.Upon testing, the balloon inflated as expected and no leakage was detected on the catheter body.The exact cause of the reported event could not be determined.The device performed as intended and therefore the reported event could not be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time at this time.According to the safety information in the instructions for use ¿proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ according to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.Deflate the balloon by pulling vacuum on the inflation syringe or inflation device.Apply negative pressures to the balloon for about 30 - 85 seconds until the balloon is deflated.Remove the vacuum (do not apply pressure) and carefully withdraw and remove the catheter.Note: gentle counterclockwise rotation of the balloon may ease withdrawal from the sheath or from the percutaneous entry site.If the balloon cannot be withdrawn through the sheath, withdraw the catheter and sheath as a unit.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
SABER 7MM6CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key8246168
Report Number9616099-2019-02635
Device Sequence Number2701614
Product Code LIT
UDI-Device Identifier20705032068854
UDI-Public20705032068854
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue Number48007006S
Device Lot Number17539125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2019
Initial Date Received by Manufacturer 12/18/2018
Supplement Date Received by Manufacturer01/18/2019
Initial Report FDA Received Date01/14/2019
Supplement Report FDA Received Date02/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1